NEW IMPROVEMENTS IN OLD APPROXIMATIONS
TO THE NORMAL CDF

Abstract

The list of approximations to the Normal cumulative distribution function is long and, eventually, not fully known due to the large number of published articles in the last decades. In this paper we will present new improvements in some well known approximations, without increasing the complexity of the formulas.

Citation details of the article



Journal: International Journal of Applied Mathematics
Journal ISSN (Print): ISSN 1311-1728
Journal ISSN (Electronic): ISSN 1314-8060
Volume: 32
Issue: 1
Year: 2019

DOI: 10.12732/ijam.v32i1.8

Download Section



Download the full text of article from here.

You will need Adobe Acrobat reader. For more information and free download of the reader, please follow this link.

References

  1. [1] W. Bryc, A uniform approximation to the right normal tail integral, Applied Mathematics and Computation, 127 (2002), 365-374.
  2. [2] H. Hamaker, Approximating the cumulative normal distribution and its inverse, Applied Statistics, 27 (1978), 76-77.
  3. [3] R.G. Hart, Formula for the approximation of definite integrals of the normal distribution function, Mathematical Tables and Other Aids to Computation, 11, No 60 (1957), 265-265.
  4. [4] J.T. Lin, Approximating the normal tail probability and its inverse for use on a pocket-calculator, Applied Statistics, 38 (1989), 69-70.
  5. [5] J.T. Lin, A simpler logistic approximation to the normal tail probability and its inverse, Applied Statistics, 39 (1990), 255-257.